Tennessee, 2009Damaging Wind in Tennessee, December 24 to 25, 2009
December 24 to 25, 2009 · NWS OHX · 1 event in 1 county or zone
As a line of showers moved across Middle Tennessee from the southwest to the northeast in assocition with an upper level low moving north into the mid Mississippi River Valley during the later afternoon hours, isolated embedded thunderstorms developed within this line of showers resulting in several downed trees and power lines across Hickman County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a line of showers moved across Middle Tennessee from the southwest to the northeast in assocition with an upper level low moving north into the mid Mississippi River Valley during the later afternoon hours, isolated embedded thunderstorms developed within this line of showers resulting in several downed trees and power lines across Hickman County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 24, 3:28 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 24, 3:28 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CST THU DEC 24 2009
.DISCUSSION...
WATER VAPOR IMAGERY DOES A GOOD JOB AT PLACING THE UPPER LEVEL LOW
WHICH IS CURRENTLY APPROACHING THE ARKLATEX REGION. THE SYSTEM WILL
CONTINUE TO MOVE TO THE NORTH NORTHEAST TONIGHT AND BRING A COLD
FRONT THOUGH THE AREA FRIDAY MORNING JUST AFTER SUNRISE.
FOR THE FCST...SHOWERS WILL OVERSPREAD THE AREA TONIGHT. LIGHT
SHOWERS WILL LINGER INTO FRIDAY MORNING. AS COLDER AIR MOVES IN...A
BRIEF PERIOD OF LIGHT SNOW SHOWERS COULD OCCUR ACROSS NORTHERN AREAS
WITH SNOW FLURRIES POSSIBLE IN THE SOUTH.
OTW...THE BIG STORY FOR TONIGHT WILL BE THE WIND SPEEDS. GRADIENT TO
TIGHTEN UP IN EARNEST BY LATE THIS AFTERNOON AND EVENING. 850 MB JET
NEAR 70 KTS WILL LUCKILY REMAIN UNTAPPED AS SFC INSTABILITIES ARE
WEAK. NEVERTHELESS...WILL KEEP WIND ADVISORY GOING AND WILL
EXTEND IT THROUGH 6 AM FRIDAY. WINDS WILL STILL BE IN THE 15-25
MPH RANGE ON FRIDAY BUT NO ADVISORY IS NEEDED FOR THAT MAGNITUDE.
CLOUDS WILL SLOWLY DECREASE FRI NT WITH PARTLY CLOUDY SKIES IN PLACE
SAT AND SAT NT.
FOR THE NEAR TERM TEMPS...MAV NUMBERS LOOK REASONABLE UNTIL PERIOD 4.
A WARMUP TO 50 DEGREES ON SATURDAY LOOKS UNLIKELY(850 MB TEMPS OF
-7C) SO WILL LEAN TOWARD THE MET.
IN THE EXT FCST...SHORTWAVE AND ASSOCIATED COLD FRONT WILL SWING
THROUGH THE AREA SUNDAY NT. THIS COULD SPAWN A FEW FLURRIES AS THE
CLOSED LOW REMAINS TO THE NORTH. STORM SYSTEM MAY FROM IN THE
NORTHERN GULF BY MID WEEK. MOISTURE LOOKS LIKE IT STAYS SUPPRESSED
TO THE SOUTH SO WILL ONLY INCLUDE A SLT CHC OF SHOWERS WED/SNOW
SHOWERS WED NT. OTW...BELOW AVG DAYTIME HIGHS TO CONTINUE.
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 41 43 29 45 / 100 30 10 10
CLARKSVILLE 39 40 26 44 / 100 30 10 10
CROSSVILLE 44 47 27 43 / 100 40 10 10
COLUMBIA 41 43 29 46 / 100 30 10 10
LAWRENCEBURG 40 42 29 45 / 100 30 10 10
WAVERLY 39 40 27 44 / 100 30 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CST FRIDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.
&&
21
Hazardous weather outlook, Dec 24, 5:08 AM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CST THU DEC 24 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-251100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CST THU DEC 24 2009
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AS A STRONG STORM SYSTEM APPROACHES LOCATIONS ACROSS MIDDLE
TENNESSEE...SUSTAINED WINDS WILL INCREASE TO 25 MPH OR GREATER...
WITH GUSTS AS HIGH AS 45 MPH...FROM THE MID MORNING HOURS THROUGH
MIDNIGHT TONIGHT.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31/JBW
Thunderstorm Wind, Hickman
- When
- December 24, 5:00 PM CST to December 25, 6:00 PM CST
- Where
- Hickman County, Centerville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 35.780, -87.470
Eight hundred Meriwether Lewis Electric Cooperative members had power knocked out beginning at 5:00 PM CST and lasting in some cases until 9:00 AM CST on December 25th as the result of downed trees and power poles. This included a broken power pole in the Pretty Creek area. Also, a transformer that needed repair because of the wind damage was hard to get to becomes several trees had been knocked down, and a bulldozer had to be called in to clear access to it. Residents in Leatherwood, Bucksnort, Pinewood, and Beaverdam communities also were affected.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Texas, December 24, 20096 deaths · $2.1 million · 26 events
- Blizzard and Winter Storm in Oklahoma, December 24, 20093 deaths · $2.1 million · 42 events
- Winter Storm in Oklahoma, December 24 to 25, 20093 deaths · 19 events
- Tornadoes and Flooding in Louisiana, December 24, 20091 death · 4 injured · $5.8 million · EF2 · 25 events
- Flash Flooding and Flooding in Missouri, December 24 to 25, 20092 deaths · 11 events
- Blizzard and Winter Storm in Nebraska, December 24 to 27, 20091 death · 60 events
- Blizzard and Heavy Snow in Texas, December 24 to 25, 20091 death · 5 injured · 11 events
- Flash Flooding and Debris Flows in Puerto Rico, December 24 to 25, 2009$5.8 million · 39 events
- Extreme Cold in Montana, December 24, 20091 death · 1 event
- Winter Storm in Iowa, December 24 to 25, 2009$1.4 million · 25 events
- Tornadoes and Flash Flooding in Louisiana, December 24, 20091 injured · $175,000 · EF1 · 16 events
- Flash Flooding and Heavy Rain in Arkansas, December 24, 2009$558,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207697.